Ask a doctor

Possibility of vascular occlusion from Juvederm?

Ten days ago, I had a few syringes of Juvederm injected into my cheeks and temples by an experienced plastic surgeon. I'm doing well, but am worried about the possibility of vascular occlusion. Can this happen at any point in time after Juvederm injections? Is there anything I can do or watch for to prevent this?

Doctor Answers (5)

Vascular occlusion

+3
This complicaation is immediate (and rare!). So please cut yourself some slack and stop worrying! I hope you are enjoying your results!


New York Dermatologist
5.0 out of 5 stars 5 reviews

Vascular occlusion from Juvederm occurs immediately during the injection process

+2
There is no need to worry after 10 days about vascular occlusion from Juvederm.  It would happen immediately and would present as very pale skin.  Later it can appear mottled, bluish, and the late stages (a couple days) it will be black (dead skin).  It's cause is either the filler filling the vessel or pressing on the side of the vessel to crimp it.  It is rare but does occur.  An experienced injector should be able to recognize the early signs and reverse the problem right away.  Steven Weiner, MD, Facial Plastic Surgeon, Destin, Florida.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 7 reviews

Cheeks

+2
I have not seen any reports of vascular occlusion with juvederm. There was a case reported years ago of collagen causing an occlusion.  Unlikely move on

David A. Bray, Sr., MD
Los Angeles Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

Vascular occlusion from fillers

+1
Vascular occlusion is immediate. The filler has to be actually injected directly into the vein or artery, causing the blockage. It cannot move in there by itself after the fact. You can stop worrying about this for this procedure.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Juvederm Inje

+1
Vascular occlusion is something that you would see very rapidly following your injections. Given that fact it is virtually impossible for this to happen 10 days after your injections.

Sanjiv Kayastha, MD
Albany Plastic Surgeon
5.0 out of 5 stars 22 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.